Alert archive / Virginia / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

June 21, 2014Buckingham County, Virginia

NWS Blacksburg, VA issued this special weather statement at Jun 21, 2014, 4:21 PM EDT for Buckingham County, Virginia. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2014, 4:21 PM EDT (20:21 UTC)
Expired
Jun 21, 2014, 5:15 PM EDT
In force
54 min
Issued by
NWS Blacksburg, VA

County Buckingham County, VA

The radar

The Norfolk radar (KAKQ), 155 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 8.4 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2014-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 15 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2014-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
15 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

792 
WWUS81 KRNK 212021
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 21 2014
 
VAZ047-212115-
BUCKINGHAM VA-
421 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS 
  TRACKING STRONG THUNDERSTORMS APPROACHING THE NORTHERN HALF OF 
  BUCKINGHAM COUNTY FROM THE NORTHWEST. THESE STORMS ARE MOVING INTO 
  AN AREA OF GREATER INSTABILITY...AND MAY BECOME SEVERE LATER THIS 
  AFTERNOON. LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL ALL BE 
  POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  DILLWYN...
  CENTENARY...
  GOLD HILL...
  BUCKINGHAM...
  AND NEW CANTON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL 
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER 
SERVICE.

&&

LAT...LON 3764 7825 3741 7841 3767 7872 3768 7869
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7845
      3769 7824
TIME...MOT...LOC 2014Z 317DEG 17KT 3781 7868 

$$

16

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jun 21, 3:32 PM EDT, 49 minutes earlier.

Area forecast discussion, Jun 21, 3:32 PM EDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
332 PM EDT SAT JUN 21 2014

.SYNOPSIS...
HIGH PRESSURE WILL WEDGE INTO THE AREA TONIGHT AS A SURFACE LOW
DRIFTS SOUTHEAST ACROSS THE CAROLINAS. SUMMER TIME THUNDERSTORMS
RETURN MONDAY AND TUESDAY AS A COLD FRONT TRACKS EAST FROM THE
MISSISSIPPI VALLEY.

&&

.NEAR TERM /THROUGH SUNDAY/...
AS OF 330 PM EDT SATURDAY...

A SURFACE REFLECTION/LEE TROUGH OVER THE CAROLINAS WILL BE THE
FOCUS FOR STRONGER STORMS THIS AFTERNOON AND EVENING. THE GOOD
NEWS IS THAT THIS FEATURE IS SOUTH OF THE FORECAST AREA.
HOWEVER...THERE REMAINS MODERATE CAPE VALUES AROUND 2000 J/KG ARE
ACROSS THE PIEDMONT THIS AFTERNOON. MIXING HAS BEEN STRONG ENOUGH
TO LIMIT STORMS FROM BECOMING TO STRONG SO FAR. THE FIRST
LIGHTNING STRIKE DETECTED DID NOT OCCUR UNTIL 230P THIS AFTERNOON.
EXPECTING MIXING TO DECREASE THIS EVENING WHICH SHOULD ALLOW
STORMS OVER THE PIEDMONT TO STRENGTHEN. THE DURATION OF THESE
STRONG STORMS SHOULD BE LIMITED TO A FEW HOURS THIS EVENING...THEN
THEY WILL EXIT THE FORECAST AREA HEADING SE WITH THE LEE TROUGH.

MODELS SHOWING A WEDGE COMING ACROSS THE EASTERN HALF OF THE CWA
TONIGHT. MOST MODELS ARE KEEPING AN EASTERLY WIND AND LOW CLOUDS
INTO MONDAY MORNING. THICK LOW CLOUDS ARE A SURE THING
TONIGHT...BUT A LITTLE LEARY ON THE CHANCES FOR MEASURABLE
RAINFALL. THIS WEDGE AND CLOUDS SHOULD WITH STAND SUMMER SUN WHILE
A FEW BREAKS ARE POSSIBLE LATE IN THE DAY...ONLY TO FILL BACK IN
SUNDAY NIGHT.

TEMPERATURES WILL FEEL A LITTLE MORE COMFORTABLE TONIGHT WITH
SLIGHTLY LOWER DEW POINTS. OVERNIGHT TEMPERATURES WILL FALL INTO
THE 60S. EASTERLY FLOW AND CLOUDS WILL KEEP SUNDAY/S TEMPERATURES
FROM REACHING NORMAL LEVELS. HIGHS TOMORROW WILL BE IN THE U70S-
M80S.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
AS OF 255 PM EDT SATURDAY...

GOING TO SEE HIGH PRESSURE WEDGE SOUTHWEST INTO THE AREA SUNDAY
NIGHT...HOWEVER...THE AIRMASS IN TERMS OF MOISTURE DOES NOT CHANGE
TOO MUCH AS IT WILL REMAIN MUGGY WITH LOW LVL CLOUDINESS.
CONVERGENCE WILL SET UP ALONG THE BLUE RIDGE WITH SHOWERS EXPECTED
THROUGH THE OVERNIGHT IN AN ISOLATED/WIDELY SCATTERED FASHION.

MONDAY....THE HIGH WILL START TO EDGE EWD AS UPSTREAM TROUGH
PUSHES INTO THE UPPER MS VALLEY. STILL LOOKING AT HEIGHTS ABOVE
585DM AND TYPICAL SUMMER WEATHER. FRONTAL BOUNDARY WILL LIE
SOUTHWEST OF US MONDAY AFTERNOON WITH AMOEBIC FLOW. ANYTHING THAT
FORMS ACROSS THE AREA WILL BE SLOW MOVING AND HEAVY RAINERS. RIGHT
NOW THE THREAT OF SHOWERS AND STORMS WILL BE IN THE CHANCE RANGE
...HIGHEST ALONG THE BLUE RIDGE. THE HEIGHTS CONTINUE TO BUILD IN
THE UPPER LEVELS SHOULD SEND THE WARM FRONT NORTH OF US MONDAY
EVENING. CONTINUED MOISTURE CONVERGENCE ALONG WITH FRONTAL
CONVERGENCE WILL KEEP THE SHRA/TSRA CHANCE GOING THRU THE NIGHT.

TUESDAY...ONE PIECE OF SHORTWAVE ENERGY GETS INTO OHIO/KY/TN BY
THE END OF THE DAY. WITH SW FLOW ALOFT AND HEATING THINK SHOWER
AND STORM CHANCES WILL BE HIGHER IN THE MTNS...WITH LESS UNDER THE
5H RIDGE TO THE SOUTHEAST. KEPT POPS FROM 40-50 WEST TO 30 EAST.

CONVECTION WANES SOME OVERNIGHT TUESDAY NIGHT IN THE EAST BUT
SHORTWAVE ENERGY DESPITE WEAKENING AS IT ENCOUNTERS THE SOUTHEAST
RIDGE SHOULD BRING ENOUGH LIFT TO KEEP 30-50 POPS FROM THE NC MTNS
NORTH TO THE ALLEGHANY HIGHLANDS AND WEST.

TEMPS WILL BE CLOSE TO NORMAL MONDAY WITH HIGHS FROM THE UPPER
70S TO LOWER 80S MOUNTAINS...TO MID TO UPPER 80S OUT EAST.

TEMPS WARM A FEW DEGREES TUESDAY MAINLY IN THE EAST AS THINK
CONVECTION WILL BE A LITTLE MORE COMMONPLACE WEST. LOOK FOR HIGHS
AGAIN IN THE UPPER 70S TO LOWER 80S OVER MOST OF THE
MOUNTAINS...TO NEAR 90 OVER SOUTHSIDE VA INTO THE NC PIEDMONT.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 140 PM EDT SATURDAY...

I WOULD NOT EXPECT TOO MUCH CHANGE THIS FORECAST PERIOD. FRONTAL
BOUNDARY WILL SITUATE ITSELF NEAR THE AREA WED-THU THEN LIFT BACK
NORTH INTO FRIDAY AND SATURDAY AS HEIGHTS BUILD YET AGAIN.
OVERALL...THERE WILL BE A DAILY THREAT OF STORMS...BUT MAINLY
AFTERNOON/EVENING. AT THE MOMENT BEST THREAT OF STORMS WILL BE
WEDNESDAY WITH SHORTWAVE PIECE MOVING ACROSS DURING THE MIDDLE OF
THE DAY. EXPECT THE MODELS THIS FAR OUT TO STILL HAVE TIMING
ISSUES WITH WAVES ALONG THE SRN EDGE OF THE WESTERLIES.

NOT GOING TO SEE TOO MUCH CHANGE IN AIRMASS AS DRIER DEWPOINTS
STAY WELL NORTH OF THE MID ATLANTIC.

&&

.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
AS OF 130 PM EDT SATURDAY...

WAVY WARM FRONT EXTENDED FROM THE MARYLAND PANHANDLE TO NORTHEAST
NORTH CAROLINA. ISOLATED LIGHT SHOWERS WERE OVER THE MOUNTAINS ALONG
WITH MOSTLY VFR CEILINGS ACROSS THE ENTIRE AREA. THESE MOUNTAIN
SHOWERS WILL MOVE EAST OF THE BLUE RIDGE AND INTO HIGHER
INSTABILITIES TO GENERATE SCATTERED CONVECTION. A WEAK SURFACE
REFLECTION/TROUGH OVER THE CAROLINAS MAY HAVE A FEW OF THESE STORMS
BECOMING STRONG TO SEVERE FROM KDAN SOUTH INTO EARLY EVENING. ONCE
CONVECTION DRIFTS SOUTH...A WEAK WEDGE AND NE FLOW WILL BRING IN LOW
CLOUDS AND/OR LIGHT RAIN TO AREAS ALONG AND EAST OF THE BLUE RIDGE
EARLY SUNDAY MORNING. THIS WEDGE MAY HANG IN THE AREA UNTIL MONDAY
WITH SOME IMPROVEMENTS IN CEILING HEIGHTS DURING THE DAY ONLY TO
LOWER AGAIN OVERNIGHT.

EXTENDED AVIATION DISCUSSION...

DEEPER MOISTURE RETURNS NORTH...WITH BETTER COVERAGE OF
AFTERNOON/EVENING STORMS ON MONDAY AHEAD OF ANOTHER UPPER TROF AND
FRONT TO THE WEST. THIS BOUNDARY WILL GET CLOSER TUESDAY INTO
WEDNESDAY WITH AT LEAST DIURNAL DAILY ROUNDS OF SHOWERS AND STORMS
LIKELY TUESDAY INTO WEDNESDAY INCLUDING PERIODS OF MVFR/IFR.

AREAS OF IFR FOG REMAIN POSSIBLE EACH LATE NIGHT/EARLY MORNING...
PARTICULARLY IN AREAS THAT SEE RAIN THE PREVIOUS AFTERNOON. THE MOST
OPTIMAL FLIGHT CONDITIONS EACH DAY SHOULD BE IN THE MID TO LATE
MORNING AFTER FOG/LOW CLOUDS LIFT AND BURN OFF...AND BEFORE
AFTERNOON CONVECTION REDEVELOPS.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...RCS
NEAR TERM...RCS
SHORT TERM...WP
LONG TERM...WP
AVIATION...RCS
Hazardous weather outlook, Jun 21, 4:31 AM EDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
431 AM EDT SAT JUN 21 2014

NCZ005-006-VAZ044>047-058-059-221000-
ROCKINGHAM-CASWELL-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
431 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BE SEVERE
...WITH THE PRIMARY THREAT BEING DAMAGING WINDS. IN ADDITIONAL
HEAVY RAINFALL IS LIKELY WITH ANY OF THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-043-WVZ042>045-
221000-
ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-
BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-MERCER-SUMMERS-MONROE-GREENBRIER-
431 AM EDT SAT JUN 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 21, 10:57 AM EDT, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1057 AM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     HAIL             4 SE BENT MOUNTAIN      37.11N 80.07W
06/20/2014  E0.50 INCH       FRANKLIN           VA   PUBLIC

            DIME SIZED HAIL.

&&

WHP
Local storm report, Jun 21, 11:58 AM EDT, 4 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1158 AM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     2 ENE GLADYS            37.17N 79.04W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            TREES DOWN ALONG MOLLIES CREEK ROAD.

0655 PM     TSTM WND DMG     4 NNW BROOKNEAL         37.10N 78.98W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR SWINGING BRIDGE ROAD.

0659 PM     TSTM WND DMG     2 ESE BROOKNEAL         37.04N 78.94W
06/20/2014                   HALIFAX            VA   911 CALL CENTER

            TREES DOWN NEAR FISH HATCHERY.

0700 PM     TSTM WND DMG     4 SE FOREST             37.33N 79.24W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            POWERLINES DOWNED NEAR A MOBILE HOME PARK. RESULTED IN
            TREES CATCHING FIRE.

0703 PM     TSTM WND DMG     5 ENE BROOKNEAL         37.08N 78.88W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            TREES DOWN BLOCKED BOTH LANES ALONG HIGHWAY 40.

0759 PM     FLASH FLOOD      5 WSW RUSTBURG          37.26N 79.18W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            US 29S CLOSED DUE FLOODING.

&&

WHP
Local storm report, Jun 21, 12:02 PM EDT, 4 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1202 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0244 PM     HAIL             4 WNW MADISON           36.40N 80.05W
06/20/2014  E0.50 INCH       STOKES             NC   PUBLIC

            DIME SIZE HAIL.

0246 PM     HAIL             2 N MADISON             36.42N 79.97W
06/20/2014  E0.50 INCH       ROCKINGHAM         NC   PUBLIC

            DIME SIZED HAIL.

0317 PM     HAIL             3 SSW MONTVALE          37.35N 79.76W
06/20/2014  E0.50 INCH       BEDFORD            VA   PUBLIC

            DIME SIZED HAIL.

0327 PM     TSTM WND DMG     2 E QUICK               36.40N 79.47W
06/20/2014                   CASWELL            NC   911 CALL CENTER

            THREE TREES DOWN IN THE ALLISON ROAD VICINITY OF QUICK.

0345 PM     TSTM WND DMG     2 SE QUICK              36.38N 79.47W
06/20/2014                   CASWELL            NC   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR ALLISON RD AND HWY 158

0345 PM     TSTM WND DMG     1 SSW QUICK             36.39N 79.50W
06/20/2014                   CASWELL            NC   911 CALL CENTER

            TREE DOWN ON US 158 IN CASVILLE. TIME FROM RADAR.

0400 PM     TSTM WND DMG     4 ESE BASSETT           36.74N 79.91W
06/20/2014                   HENRY              VA   PUBLIC

            A FEW 4 INCH TREE LIMBS DOWN ON KINGS MOUNTAIN ROAD. ALSO
            SOME POOR DRAINAGE FLOODING.

0400 PM     HAIL             3 WNW MONETA            37.19N 79.68W
06/20/2014  E1.00 INCH       BEDFORD            VA   PUBLIC

0403 PM     TSTM WND DMG     6 S STUART              36.55N 80.27W
06/20/2014                   PATRICK            VA   DEPT OF HIGHWAYS

            ONE TREE DOWN ON BLACK JACK ROAD.

0418 PM     TSTM WND DMG     2 NNE ARARAT            36.62N 80.51W
06/20/2014                   PATRICK            VA   911 CALL CENTER

            TREE DOWN AT RAVEN ROCK ROAD AND DOE RUN ROAD

0431 PM     TSTM WND DMG     2 SSE ARARAT            36.57N 80.51W
06/20/2014                   PATRICK            VA   911 CALL CENTER

            SEVERAL TREES DOWN ON PEDIGO RIDGE ROAD.

0515 PM     TSTM WND DMG     5 ENE CHRISTIANSBURG    37.16N 80.32W
06/20/2014                   MONTGOMERY         VA   LAW ENFORCEMENT

            ONE TREE WAS BLOWN DOWN ON DEN HILL ROAD.

0528 PM     HAIL             2 ENE LYNCHBURG CITY    37.42N 79.12W
06/20/2014  E0.88 INCH       AMHERST            VA   PUBLIC

0537 PM     HAIL             4 SE BENT MOUNTAIN      37.11N 80.07W
06/20/2014  E0.50 INCH       FRANKLIN           VA   PUBLIC

            DIME SIZED HAIL.

0618 PM     TSTM WND DMG     4 SE BOONES MILL        37.07N 79.90W
06/20/2014                   FRANKLIN           VA   911 CALL CENTER

            ONE TREE DOWN ALONG WIRTZ ROAD, JUST OFF U.S. 220.

0635 PM     TSTM WND DMG     3 S ROANOKE             37.24N 79.96W
06/20/2014                   CITY OF ROANOKE    VA   PUBLIC

            ONE LARGE TREE DOWN OFF OF STONERIDGE RD.

0635 PM     TSTM WND DMG     2 ENE GLADYS            37.17N 79.04W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            TREES DOWN ALONG MOLLIES CREEK ROAD.

0655 PM     TSTM WND DMG     4 NNW BROOKNEAL         37.10N 78.98W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            MULTIPLE TREES DOWN NEAR SWINGING BRIDGE ROAD.

0659 PM     TSTM WND DMG     2 ESE BROOKNEAL         37.04N 78.94W
06/20/2014                   HALIFAX            VA   911 CALL CENTER

            TREES DOWN NEAR FISH HATCHERY.

0700 PM     TSTM WND DMG     4 SE FOREST             37.33N 79.24W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            POWERLINES DOWNED NEAR A MOBILE HOME PARK. RESULTED IN
            TREES CATCHING FIRE.

0703 PM     TSTM WND DMG     4 ENE BEDFORD           37.36N 79.45W
06/20/2014                   BEDFORD            VA   911 CALL CENTER

            TREE DOWN AT INTERSECTION OF FOREST ROAD AND MARKHAM LAKE
            LANE.

0703 PM     TSTM WND DMG     5 ENE BROOKNEAL         37.08N 78.88W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            TREES DOWN BLOCKED BOTH LANES ALONG HIGHWAY 40.

0708 PM     TSTM WND DMG     1 SW GOODE              37.36N 79.39W
06/20/2014                   BEDFORD            VA   911 CALL CENTER

            A COUPLE OF TREES DOWN NEAR THE INTERSECTION OF GOODE AND
            GOODE STATION ROAD.

0710 PM     TSTM WND DMG     3 NE BUCHANAN           37.55N 79.64W
06/20/2014                   BOTETOURT          VA   911 CALL CENTER

            NUMEROUS LARGE TREE LIMBS DOWN ON ARCADIA
            ROAD...APPROXIMATELY 1.5 MILES FROM INTERSTATE 81.

0716 PM     TSTM WND DMG     6 WSW CHARLOTTE COURT H 37.02N 78.73W
06/20/2014                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON HARRISBURG ROAD.

0720 PM     TSTM WND DMG     4 WNW CHARLOTTE COURT H 37.07N 78.70W
06/20/2014                   CHARLOTTE          VA   911 CALL CENTER

            TREE DOWN ON FEARSTOWN ROAD.

0741 PM     TSTM WND DMG     2 NNE BOONSBORO         37.48N 79.25W
06/20/2014                   BEDFORD            VA   911 CALL CENTER

            TREE DOWN AT 3900 BLOCK OF TRENTS FERRY ROAD.

0759 PM     FLASH FLOOD      5 WSW RUSTBURG          37.26N 79.18W
06/20/2014                   CAMPBELL           VA   911 CALL CENTER

            US 29S CLOSED DUE FLOODING.

&&

WHP
Local storm report, Jun 21, 12:57 PM EDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1257 PM EDT SAT JUN 21 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     LIGHTNING        PELHAM                  36.50N 79.47W
06/20/2014                   CASWELL            NC   911 CALL CENTER

            LIGHTNING STRUCK A HOUSE AND DAMAGED MULTIPLE ELECTRONIC
            DEVICES.

&&

JVC
Special weather statement, Jun 21, 3:03 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 PM EDT SAT JUN 21 2014

NCZ020-211930-
YADKIN NC-
303 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTH CENTRAL YADKIN COUNTY IN NORTHWEST NORTH CAROLINA...

* UNTIL 330 PM EDT

* AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM NEAR YADKINVILLE...MOVING TO THE SOUTHEAST AT
  15 MPH.

* DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  YADKINVILLE...
  HUNTSVILLE...
  SHACKTOWN...
  LONE HICKORY...
  AND COURTNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO MONITOR LOCAL RADIO AND TELEVISION FOR
ADDITIONAL INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 3605 8071 3609 8076 3615 8063 3615 8062
      3609 8052 3605 8050
TIME...MOT...LOC 1901Z 310DEG 15KT 3611 8065

16
Special weather statement, Jun 21, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
421 PM EDT SAT JUN 21 2014

VAZ047-212115-
BUCKINGHAM VA-
421 PM EDT SAT JUN 21 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  CENTRAL BUCKINGHAM COUNTY IN CENTRAL VIRGINIA...

* UNTIL 515 PM EDT

* AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING STRONG THUNDERSTORMS APPROACHING THE NORTHERN HALF OF
  BUCKINGHAM COUNTY FROM THE NORTHWEST. THESE STORMS ARE MOVING INTO
  AN AREA OF GREATER INSTABILITY...AND MAY BECOME SEVERE LATER THIS
  AFTERNOON. LARGE HAIL...STRONG WINDS AND HEAVY RAIN WILL ALL BE
  POSSIBLE.

* LOCATIONS IMPACTED INCLUDE...
  DILLWYN...
  CENTENARY...
  GOLD HILL...
  BUCKINGHAM...
  AND NEW CANTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE SURE TO MONITOR LOCAL RADIO AND TELEVISION FOR ADDITIONAL
INFORMATION...AND POSSIBLE WARNINGS...FROM THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3764 7825 3741 7841 3767 7872 3768 7869
      3770 7869 3768 7866 3769 7864 3772 7865
      3776 7861 3776 7850 3780 7849 3775 7845
      3769 7824
TIME...MOT...LOC 2014Z 317DEG 17KT 3781 7868

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 9:01 PM EDTSpecial Weather StatementRNKBuckingham59 min
Jun 20, 9:04 PM EDTSpecial Weather StatementRNKHalifax26 min
Jun 21, 5:18 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham72 min
Jun 21, 5:26 PM EDTTornado WarningRNKBuckingham34 min
Jun 21, 5:52 PM EDTSpecial Weather StatementRNKFranklin, Pittsylvania53 min
Jun 21, 5:57 PM EDTTornado WarningRNKAppomattox, Buckingham33 min
Jun 21, 6:31 PM EDTSpecial Weather StatementRNKPrince Edward29 min
Jun 21, 7:03 PM EDTSpecial Weather StatementRNKCharlotte42 min
Jun 21, 7:05 PM EDTSpecial Weather StatementRNKHalifax40 min
Jun 21, 7:09 PM EDTSevere Thunderstorm WarningRNKCharlotte66 min
Jun 21, 7:32 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax58 min
Jun 21, 7:59 PM EDTSpecial Weather StatementRNKHalifax61 min
Jun 21, 3:03 PM EDTSpecial Weather StatementRNKYadkin27 min

Nearby

Special Weather Statements in Virginia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.